MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HEAD DISTRACTOR; SHOULDER INSTRUMENT - HEAD DISTRACTOR

DEPUY IRELAND - 3015516266 HEAD DISTRACTOR; SHOULDER INSTRUMENT - HEAD DISTRACTOR
Catalog Number 620101171
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the threads are damaged on baseplate inserter rod and glenosphere inserter tip.Were able to get them together and use for surgery with no delay.Head distractor tips are bent and worn.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the threads damaged on baseplate inserter rod and glenosphere inserter tip.Were able to get them together and use for surgery with no delay.Head distractor tips are bent and worn.Surgeon would like all pieces replaced.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that both of the edges were severely bent an deformed.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like usage of excessive force in a prying motion.The inhance¿ shoulder system anatomic surgical technique 103832905 rev.1 was reviewed; annotations for the usage of the head distractor can be found on page 28."it is important to note that the flat side of the head distractor shoulder be placed on the collar of the stemmed implant, leaving the wedged side up to contact the humeral head." additionally, the device present a worn condition according to the time of service of the head distractor.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the head distractor would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
HEAD DISTRACTOR
Common Device Name
SHOULDER INSTRUMENT - HEAD DISTRACTOR
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20199678
Report Number1818910-2024-19228
Device Sequence Number20552967
Product Code LXH
UDI-Device Identifier10603295539643
UDI-Public(01)10603295539643(10)321134
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620101171
Device Lot Number321134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/09/2024
10/25/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/11/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexMale